Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Charleston, SC

May 25, 2014Liberty County, Long County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 25, 2014, 3:57 PM EDT for Liberty County, Long County, Georgia. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2014, 3:57 PM EDT (19:57 UTC)
Expired
May 25, 2014, 5:00 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 4:00 PM EDTHAIL 13 Sse Donald, GAA TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WUUS52 KCHS 251957
SVRCHS
GAC179-183-252100-
/O.NEW.KCHS.SV.W.0016.140525T1957Z-140525T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 500 PM EDT

* AT 357 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF FORT STEWART TO
  DONALD...MOVING SOUTHEAST AT 20 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DONALD...GUM BRANCH...LUDOWICI...FORT STEWART...WALTHOURVILLE...  
HINESVILLE...WEFANIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3197 8187 3209 8172 3200 8160 3197 8159
      3196 8155 3179 8133 3169 8146 3170 8149
      3164 8153 3154 8166 3156 8170 3158 8170
      3161 8174 3160 8175 3165 8181 3165 8182
      3167 8185 3173 8191 3175 8191 3176 8193
TIME...MOT...LOC 1957Z 314DEG 17KT 3198 8168 3176 8181

$$
2 follow-up statements
398 
WWUS52 KCHS 252018
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SUN MAY 25 2014

GAC179-252028-
/O.CAN.KCHS.SV.W.0016.000000T0000Z-140525T2100Z/
LIBERTY GA-
418 PM EDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY COUNTY HAS
BEEN CANCELLED...

LAT...LON 3188 8189 3174 8163 3158 8170 3161 8174
      3160 8175 3165 8181 3165 8182 3167 8185
      3173 8191 3175 8191 3176 8193
TIME...MOT...LOC 2018Z 354DEG 8KT 3174 8186

$$

GAC183-252100-
/O.CON.KCHS.SV.W.0016.000000T0000Z-140525T2100Z/
LONG GA-
418 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR PORTIONS OF LONG COUNTY...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR JONES CREEK...MOVING SOUTH AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DONALD AND
LUDOWICI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3188 8189 3174 8163 3158 8170 3161 8174
      3160 8175 3165 8181 3165 8182 3167 8185
      3173 8191 3175 8191 3176 8193
TIME...MOT...LOC 2018Z 354DEG 8KT 3174 8186

$$
083 
WWUS52 KCHS 252034
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT SUN MAY 25 2014

GAC183-252044-
/O.CAN.KCHS.SV.W.0016.000000T0000Z-140525T2100Z/
LONG GA-
434 PM EDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LONG COUNTY HAS
BEEN CANCELLED...

AT 434 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3188 8189 3174 8163 3158 8170 3161 8174
      3160 8175 3165 8181 3165 8182 3167 8185
      3173 8191 3175 8191 3176 8193
TIME...MOT...LOC 2034Z 354DEG 8KT 3170 8186

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:16 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 25, 2:16 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EDT SUN MAY 25 2014

.SYNOPSIS...
HIGH PRESSURE WILL SHIFT INTO THE WESTERN ATLANTIC TODAY AND WILL
REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK. A WEAK BACKDOOR
COLD FRONT IS EXPECTED TO MOVE INTO THE AREA LATE WEDNESDAY AND
THURSDAY. THIS FRONT WILL LIKELY BECOME STATIONARY OVER THE REGION
THROUGH THE END OF THE WEEK BEFORE DISSIPATING.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE PATTERN HAS CHANGED SIGNIFICANTLY COMPARED TO 24 HRS PRIOR.
THE UPPER LEVEL RIDGE HAS SLID WEST AND BEEN DAMPENED BY INCOMING
SHORTWAVE ENERGY FROM THE NORTHWEST. A FAIRLY JUICY LOW-LEVEL
AIRMASS LAST NIGHT COMBINED WITH A WEAK VORT MAX DROPPING OUT OF
THE APPALACHIANS TRIGGERED ISOLATED SHOWERS AND TSTMS IN SOUTHEAST
SC. THE RESIDUAL STRATO/ALTOCU ASSOCIATED WITH THIS DISTURBANCE CAN
STILL BE SEEN ON VISIBLE SATELLITE THIS MORNING...EXTENDING FROM
GREENWOOD SOUTHEAST THROUGH ORANGEBURG AND OFF THE CHARLESTON
COAST. THE 12Z NAM SHOWS A STRING OF VORT MAXIMA CONTINUING TO
DROP SOUTHEAST THROUGH SOUTHERN SC THROUGH SUNSET.

THE TRICKY PART OF TODAY/S FORECAST IS PINNING DOWN SHOWER AND
TSTM COVERAGE. ALTHOUGH THE BEST UPPER LEVEL ENERGY IS EXPECTED
ACROSS SOUTHERN SC...BY FAR THE BEST THERMODYNAMIC ENVIRONMENT
WILL BE ACROSS INTERIOR SOUTHEAST GA. SURFACE DEWPOINTS IN THE
UPPER 60S TO LOWER 70S AS ONE MOVES SOUTHWEST RESULT IN CAPES
EXCEEDING 2500 J/KG THIS AFTERNOON. HOWEVER IN SOUTHERN SC THE
DEWPOINTS ARE ALREADY MIXING INTO THE LOWER 60S DUE TO QUITE A BIT
OF DRY AIR JUST OFF THE SURFACE. THE 00Z NSSL WRF MODEL SEEMS TO
BE THE MOST REALISTIC WITH THE AFTERNOON CONVECTIVE TREND. ONCE
THE LOW/MID 80S CONVECTIVE TEMPS ARE REACHED ACROSS INTERIOR SC...
ACTIVITY WILL LIKELY IGNITE AHEAD OF SHORTWAVE ENERGY. THEN
ACTIVITY WILL EXPAND TO THE SOUTH AND SOUTHWEST INTO THE
INSTABILITY AXIS...WITH THE GREATEST MID TO LATE AFTERNOON
COVERAGE ACROSS SOUTHEAST GA. A MODEL SOUNDING AT WAYCROSS GA
SHOWS A HIGHLY UNSTABLE AIRMASS LATER THIS AFTERNOON WITH SEVERAL
CONVECTIVE INDICES SUPPORTING ISOLATED SEVERE TSTMS. WE WILL
MAINTAIN THE CURRENT WORDING IN THE HAZARDOUS WEATHER OUTLOOK FOR
POTENTIAL SEVERE TSTMS THIS AFTERNOON.

POPS TODAY RANGE FROM CHANCE INLAND AND SOUTH TO ANTICIPATED DRY
WEATHER ALONG THE CHARLESTON COUNTY COAST AND BEACHES. HIGH TEMPS
IN THE MID TO UPPER 80S MOST AREAS.

TONIGHT...CONVECTIVE RAINS WELL INLAND SHOULD DISSIPATE BY MID
EVENING WITH AREAS OF LAYERED CLOUDS LINGERING. A SHORT WAVE
MOVING THROUGH SOUTH CAROLINA OVERNIGHT COULD GENERATE SPOTTY
NOCTURNAL CONVECTION...PERHAPS DRIFTING INTO OUR FORECAST AREA
AT SOME POINT...FOR NOW WE MAINTAIN SILENT POPS AS BOTH TIMING
AND COVERAGE QUITE UNCERTAIN ON BOTH 00Z AND 06Z MODELS RUNS.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
FOR MONDAY...A MID AND UPPER LEVEL RIDGE WILL SETTLE IN FROM THE
WEST WHILE HIGH PRESSURE AT THE SURFACE REMAINS OVER THE ATLANTIC.
GENERALLY SOUTH-SOUTHEAST LOW LEVEL FLOW WITH SUFFICIENT DEEP LAYER
MOISTURE AND INSTABILITY IS EXPECTED TO LEAD TO SCATTERED MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS...ESPECIALLY INLAND. HIGH
TEMPERATURES IN THE MID TO UPPER 80S. CONVECTION WILL DIE DOWN
MONDAY NIGHT WITH LOWS IN THE 60S.

TUESDAY...THE MID AND UPPER LEVEL RIDGE BEGINS TO BREAK DOWN
SOME...BUT THE RIDGE OF HIGH PRESSURE CONTINUES OVER THE ATLANTIC
WATERS. MODELS INDICATING A BETTER DEFINED INLAND LEE TROUGH OF LOW
PRESSURE. THIS TROUGH...ALONG WITH SUFFICIENT MOISTURE AND
INSTABILITY WILL ONCE AGAIN RESULT IN SCATTERED MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS. THE LOW LEVEL FLOW VEERS TO MORE
SOUTHWEST...WHICH WILL HELP TO KEEP CONVECTION CLOSER TO THE COAST.
MAX TEMPS AGAIN THE UPPER 80S TO NEAR 90. BY TUESDAY NIGHT...
CONVECTION IS EXPECTED TO DIMINISH DURING THE EVENING...WITH LOWS IN
THE UPPER 60S TO AROUND 70.

WEDNESDAY...THE MID/UPPER LEVEL RIDGE CONTINUES TO WEAKEN/FLATTEN.
THE LOW LEVEL FLOW VEERS A LITTLE MORE TO WEST-SOUTHWEST WITH
A LATE AFTERNOON SEA BREEZE PINNED CLOSER TO THE COAST. HAVE KEPT
LOW END CHANCE/SCATTERED CONVECTION IN THE FORECAST OVER THE LAND
AREAS. DESPITE A WEAKENING MID/UPPER LEVEL RIDGE...LOW LEVEL
WEST-SOUTHWEST FLOW WILL CREATE A SLIGHT DOWNSLOPE
COMPONENT...HELPING TO HEAT MAXES UP TO AROUND 90 TO LOWER 90S MOST
AREAS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE LARGE SCALE PATTERN WILL FEATURE A DEEP LAYER RIDGE OVER THE
CENTRAL U.S. AND A TROUGH OVER THE NORTHEAST/NEW ENGLAND REGION
THROUGH FRIDAY. A WEAK BACK DOOR COLD FRONT IS SHOWN BY THE GLOBAL
MODELS TO MOVE IN FROM THE NORTH LATER WEDNESDAY...SETTLING OVER THE
SOUTHERN AREA THURSDAY...THEN WASHING OUT BY LATE WEEK AND NEXT
WEEKEND. A DEEP LAYER RIDGE PUSHES INTO THE EAST AND SOUTHEAST U.S.
SATURDAY AND SUNDAY.

FEEL THE BEST CHANCES FOR PRECIP/CONVECTION WILL BE THURSDAY AS THE
BACKDOOR FRONT PUSHES SOUTHWARD. HAVE KEPT CHANCE POPS...BUT WOULD
NOT BE SURPRISED IF MODEL GUIDANCE TRENDS UPWARD WITH POPS FOR THIS
PERIOD. GIVEN MORE CLOUDS AND HIGHER PRECIP CHANCES...MAX TEMPS
GENERALLY IN THE MID TO UPPER 80S FOR THURSDAY. BY FRIDAY...MODELS
DIVERGE IN THE LOCATION OF THE DEEPEST MOISTURE. FOR NOW...KEEP LOW
END CHANCE POPS FOR THE ENTIRE LAND REGION...BUT IF THE GFS IS
CORRECT...THE HIGHER POPS MAY BE OVER THE SOUTHERN HALF OF THE AREA
CLOSER TO THE OLD BACKDOOR FRONT AND WITHIN HIGHER MOISTURE. FOR
SATURDAY AND SUNDAY...HAVE GONE WITH A DECREASING POP TREND AS THE
DEEP LAYER RIDGE BUILDS OVER THE REGION. THE LOW LEVEL FLOW VEERS
FROM NE ON THURSDAY AND FRIDAY TO EAST-SOUTHEAST BY SATURDAY AND
SUNDAY. HIGH TEMPS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE
60S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH 18Z MONDAY. THE
PRIMARY CONCERN IS CONVECTION THIS AFTERNOON. AN UPPER DISTURBANCE
WILL DROP THROUGH SOUTHEAST SC THIS AFTERNOON THOUGH BETTER LOW
LEVEL INSTABILITY EXISTS IN SOUTHEAST GA. INCREASING CONVECTIVE
COVERAGE ANTICIPATED THROUGH MID TO LATE AFTERNOON. ALTHOUGH THE
BEST COVERAGE IS PROJECTED TO REMAIN INLAND FROM EITHER TERMINAL
IT CANNOT BE RULED OUT THAT SOMETHING MAKES IT DOWN TO THE
TERMINALS LATER. THEREFORE WE ADDED VCTS AT KSAV AND VCSH AT KCHS
FOR THE AFTERNOON AND EARLY EVENING HOURS.

ADDITIONAL UPPER LEVEL DISTURBANCES MOVE THROUGH OVERNIGHT WHICH
COULD SPUR AN ISOLATED SHOWER AT EITHER TERMINAL BUT COVERAGE WILL
BE TOO LOW TO JUSTIFY A MENTION.

.EXTENDED AVIATION OUTLOOK...
VFR CONDITIONS...EXCEPT FOR TEMPORARY FLIGHT RESTRICTIONS POSSIBLE
WITH MAINLY AFTERNOON/EARLY EVENING CONVECTION MONDAY THROUGH
FRIDAY.

&&

.MARINE...
ONSHORE FLOW THROUGH TONIGHT IS WEAK...LESS THAN 15 KT AND IN MANY
CASES LESS THAN 10 KT. FAIRLY UNIFORM SEAS 2-3 FT ON AVERAGE.

NOT EXPECTING HIGHLIGHTS OVER THE MARINE AREA THROUGH THE WORK WEEK.
HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC WATERS THROUGH MID-WEEK.
A BACK DOOR COLD FRONT IS EXPECTED TO ENTER THE WATERS LATE
WEDNESDAY AND EARLY THURSDAY. THIS WILL SETUP HIGHER PRESSURE NORTH
OF THE REGION WITH NORTHEAST FLOW THURSDAY AND FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JRL
SHORT TERM...RFM
LONG TERM...RFM
AVIATION...JRL
MARINE...RFM
Hazardous weather outlook, May 25, 3:54 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SUN MAY 25 2014

SCZ043>045-049-050-052-262000-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-262000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE INTO THE EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE
THUNDERSTORMS TO BECOME STRONG TO SEVERE...POSSIBLY PRODUCING
DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST TO SOUTH INTO
A MORE UNSTABLE AIR MASS INLAND FROM THE SEA BREEZE. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WILL BE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-262000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 25, 3:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN MAY 25 2014

GAZ137-138-252015-
INLAND LIBERTY-LONG-
334 PM EDT SUN MAY 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES THROUGH 415 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST
OF BEARDS CREEK TO FORT STEWART...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIE...TRINITY...FORT STEWART...MIDCOAST REGL AIRPORT...BEARDS
CREEK...FLEMINGTON...HINESVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3188 8192 3189 8189 3192 8188 3195 8189
      3201 8183 3202 8181 3206 8174 3200 8160
      3197 8159 3197 8157 3196 8156 3196 8154
      3195 8152 3171 8146 3157 8166 3174 8191
TIME...MOT...LOC 1934Z 327DEG 8KT 3198 8182 3190 8163

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:34 PM EDTSpecial Weather StatementCHSLong41 min
May 25, 4:26 PM EDTSpecial Weather StatementCHSEvans34 min
May 25, 4:50 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven55 min
May 25, 5:27 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven63 min
May 25, 5:43 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven47 min
May 25, 6:29 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins61 min
May 25, 7:51 PM EDTSpecial Weather StatementCHSCandler39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.